MAUDE Adverse Event Report: FOOTPRINT MEDICAL INC. SINGLE LUMEN 1.9FR POLYURETHANE PIC CATHETER; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL INC. SINGLE LUMEN 1.9FR POLYURETHANE PIC CATHETER; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number P1PIC1.9-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for lot #180700 was reviewed.All catheters passed in-process and final inspection criteria including leak testing.The suspect device was returned for investigation.The catheter evidenced apparent signs of deformation under axial loading at the break location indicating that the catheter broke under excessive tension.Broken portion of catheter was removed surgically and the patient is doing well.
 
Event or Problem Description
The picc line broke during attempted extraction.The broken portion of the catheter was surgically removed.Patient is doing well.

Brand Name
SINGLE LUMEN 1.9FR POLYURETHANE PIC CATHETER
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key9598297
Report Number3007697249-2020-00001
Device Sequence Number14127519
Product Code LJS
UDI-Device Identifier00858778006089
UDI-Public(01)00858778006089(17)200914(10)180700
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberP1PIC1.9-S
Device Lot Number180700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA